Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

My wife just recently becomes very tired in the evening

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15326 Questions
Question
My wife just recently becomes very tired in the evening and has gone to bed as early as 6 pm and sleeps all night. She some times gets very tired in the AM. Is she suffering from iron deficiency?
Wed, 7 Feb 2018 in Blood Disorders
 
 
Answered by Dr. Michelle Gibson James 16 minutes later
Brief Answer:
that is one possible cause of fatigue, need complete blood count

Detailed Answer:
HI, thanks for using healthcare magic

Iron deficiency can cause anemia (low blood count), which can cause fatigue. It is not the only cause of anemia. Some of the other causes would be low vitamin b12 or folate , chronic illness and blood loss.

Low levels of thyroid hormone can also cause fatigue as well as fighting an acute infection.

It would be good for her to be assessed with examination and blood tests. To determine if she has anemia due to iron deficiency or any other cause, she would need a complete blood count.
An ESR , to check for inflammation, would also be needed along with thyroid function tests.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor